|PumpkinzMyBaby22 ||01-06-2010 07:08 AM |
Soft lumps forming under his skin?
i was checking over Pumpkin today and i noticed huge soft inflamed lumps under his skin. They don't irritate him when felt over, but he is rolling a lot. They are all over his shoulders, neck and a large one on his stomache.
Could anyone give me an idea of what they might be and what to do about it??
|Sophie19 ||01-06-2010 09:29 AM |
Is he pastured? Some times horses will find something that irritates their skin and roll in it. My horse does occasionally in the summer. After a day or two the swelling goes down and he is fine. But I can't say for sure that is what it is. I would call your vet if they do not improve in a day or two.
|smrobs ||01-06-2010 12:32 PM |
^^Agreed. It could be a newly developed allergy or even some form of infection. I would give it 2 days max before calling the vet.
|sillybunny11486 ||01-06-2010 12:41 PM |
|PumpkinzMyBaby22 ||01-06-2010 04:21 PM |
cool thanxs guys. yes, he is pastured. i checked him while he was eating this morning and they seem to have gone down a tad bit. i will call the vet if they haven't gone down by 2 days.
|jimmy ||01-06-2010 04:27 PM |
has he been fighting maybe kicked or bit
|PumpkinzMyBaby22 ||01-06-2010 04:47 PM |
no, he is with no other horses. it is only him
|Dani9192 ||01-06-2010 05:24 PM |
my horse had a bump on her belly a while back, turns out a bee stung her..
|tealamutt ||01-06-2010 11:14 PM |
it sounds like hives and could be something in the air, a plant in the pasture, something he's eating or rolling in. They usually go down by themselves.
|knaskedov ||01-06-2010 11:16 PM |
If they look something like this, they are hives: JT second lesson 010110 :: JTHives1.jpg picture by knaskedov - Photobucket
After 3 weeks of trying everything I could think of, moving him to a different stall, taking away the alfalfa, taking away the bermuda, taking away the wheat germ oil, taking away the pellets (not all at the same time of course) and antihistamines, I finally gave in and picked up steroids at the vet's. One day later he is hives free, he'll still need to take the steroids for another 10 days, but hopefully they'll be gone for good.
While researching hives I found they are either caused by allergy or stress. As I bought and moved JT to our barn only 3 days before he broke out, it was probably a combination of both. The reason I waited so long with the medication was that I was hoping to figure out what caused them, but a lot of articles state that often you don't find out and they don't come back. That's what I'm hoping for.
Waiting a little bit shouldn't hurt and in most cases they disappear without medication, but if they don't go away your vet will probably give him steroids too..
Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2013, Jelsoft Enterprises Ltd.
Search Engine Friendly URLs by vBSEO 3.6.0